Alert archive / Nebraska / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 75, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Apr 24, 2007, 2:02 AM CDT for Hayes County, Nebraska. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 24, 2007, 2:02 AM CDT (07:02 UTC)
- Expired
- Apr 24, 2007, 2:45 AM CDT
- In force
- 43 min
- Issued by
- NWS North Platte, NE
- Area
- Counties, with a storm outline in the text
County Hayes County, NE
The radar
The Goodland radar (KGLD), 135 km from the middle of the area, began a volume at 07:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 23, 9:53 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 7.0 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1952 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 98 m²/s²
- 0-3 km storm-relative helicity
- 288 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLBF 240702 SVRLBF NEC085-240745- /O.NEW.KLBF.SV.W.0075.070424T0702Z-070424T0745Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 202 AM CDT TUE APR 24 2007 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... HAYES COUNTY IN SOUTHWEST NEBRASKA... THIS INCLUDES THE CITY OF HAYES CENTER... * UNTIL 245 AM CDT * AT 158 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR HAMLET...OR ABOUT 16 MILES SOUTHWEST OF HAYES CENTER...AND MOVING NORTHEAST AT 50 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... HAYES CENTER BY 215 AM CDT... HAYES CENTER STATE WILDLIFE MANAGEMENT AREA BY 225 AM CDT... LAT...LON 4037 10132 4039 10081 4067 10082 4066 10129 $$ SPRINGER
2 follow-up statements
000 WWUS53 KLBF 240724 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 224 AM CDT TUE APR 24 2007 NEC085-240745- /O.CON.KLBF.SV.W.0075.000000T0000Z-070424T0745Z/ HAYES NE- 224 AM CDT TUE APR 24 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 AM CDT FOR HAYES COUNTY... AT 219 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR HAYES CENTER...MOVING NORTHEAST AT 50 MPH. LAT...LON 4037 10132 4039 10081 4067 10082 4066 10129 $$ SPRINGER
000 WWUS53 KLBF 240741 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 241 AM CDT TUE APR 24 2007 NEC085-240751- /O.EXP.KLBF.SV.W.0075.000000T0000Z-070424T0745Z/ HAYES NE- 241 AM CDT TUE APR 24 2007 ...THE SEVERE THUNDERSTORM WARNING FOR HAYES COUNTY EXPIRES AT 245 AM CDT... LAT...LON 4037 10132 4039 10081 4067 10082 4066 10129 $$ SPRINGER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 23, 10:06 PM CDT, 3 hours 56 minutes earlier.
Area forecast discussion, Apr 23, 10:06 PM CDT, 3 hours 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 1006 PM CDT MON APR 23 2007 .UPDATE... FORECAST UPDATED FOR INCLUSION OF CONVECTIVE WATCH AND SEVERE WORDING IN GRIDS. NO OTHER CHANGES. 00Z NAM BRINGS THE HIGHEST QPF BASICALLY ACROSS THE I80 CORRIDOR THROUGH THE OVERNIGHT. HVY RAIN IS NOW FALLING ACROSS PORTIONS OF THE SOUTHERN PANHANDLE. WILL SEE HOW THE MODEL VERIFIES THROUGH THE OVERNIGHT WITH REGARD TO HYDRO CONCERNS. && .PREV DISCUSSION... /ISSUED 357 PM CDT MON APR 23 2007/ SYNOPSIS...H5 LOW CONTINUES TO ROTATE INTO 4 CORNERS AREA THIS AFTERNOON AS SEEN IN WV. SUBTROPICAL MOISTURE STREAMING INTO SOUTHERN PLAINS AS SEEN IN IR. NATIONAL RADAR COMPOSITE SHOWING SCATTERED RETURNS THROUGH THE INTERMOUNTAIN WEST IN H5 TROUGH. SCATTERED CONVECTION DEVELOPING ALONG THE FRONT RANGE OF THE COLORADO ROCKIES INTO SOUTHEAST WYOMING AS SEEN IN SURROUNDING 88DS. SCATTERED LIGHT SHOWERS OVER WESTERN SOUTH DAKOTA. DISCUSSION... MODELS ARE IN GOOD AGREEMENT IN THE NEAR TERM AND HAVE USED A BLEND. FORECAST CONFIDENCE GOOD. MAIN CONCERNS WITH FORECAST WILL BE SEVERE WX TONIGHT THROUGH TUESDAY...HYDROLOGY CONCERNS AND WINDS TUESDAY AFTERNOON AND EVENING. BEST DYNAMICS THIS EVENING FOR THUNDER OVER SOUTHWEST NEBRASKA GENERALLY SOUTH OF INTERSTATE 80 ALONG WARM FRONTAL BOUNDARY. 18Z KLBF SOUNDING HAS STRONG INHIBITION WITH ABOUT 10 DEGREE F CAP. FREEZING LEVEL AT 95 HUNDRED AND WET-BULB ZERO AT 65 HUNDRED. GOOD TURNING IN LOWER LEVELS. MODELS HAVE BULK SHEAR 0-6KM IN THE 40 TO 50KT RANGE AND INCREASING THROUGH THE NIGHT. SB LIS -2 TO -3. SB CAPE MARGINAL BUT INCREASING THROUGH THE NIGHT TO AROUND A 1000 J/KG. MU CAPES EXTEND FURTHER NORTH TO AROUND INTERSTATE 80 TOWARDS MORNING. LOOKS TO BE A LATE SHOW MOST TRW ACTIVITY TO BE SEEN FROM 6Z- 12Z TIME FRAME AS SURFACE LOW MOVES OUT ONTO THE PLAINS AND DEEPENS AS H5 LOW APPROACHES. ABUNDANT MOISTURE STREAMING NORTH INTO SOUTHERN ZONES. TD IN THE LOW 40S...WITH 50S SOUTH OVER SOUTHWEST KS. HAVE GONE DEFINITE WITH MAINLY SHOWERS WEST AND THUNDER CONTINUING THROUGH THE EVENING OVER SOUTHWEST ZONES ON TUESDAY. HAVE UPPED POPS TO DEFINITE OVER ENTIRE CWA ON TUESDAY AS STACKED SYSTEM CONTINUES TO TURN JUST TO THE SOUTH OVER KS. ABUNDANT MOISTURE. DEFORMATION ZONE WILL SET UP OVER NORTHWEST ZONES AND THEN SHIFT SOUTH AND EAST THROUGH THE DAY. THUNDER MAINLY SOUTH OF OGALLALA TO BROKEN BOW LINE...IN CLOSE PROXIMITY TO THE LOW. AS YOU MOVE NORTH OF THE LINE ELEVATED INSTABILITY WILL GIVE RISE TO SOME EMBEDDED THUNDER. TEMPERATURES HELD BACK INTO THE 50S WINDS ON BACKSIDE IN SUCESSIVE MODEL RUNS HAVE WEAKENED AND ARE NOT EXPECTED TO BE AS STRONG AS PREVIOUSLY THOUGHT...BUT WILL BE BREEZY FOR A RAW DAY. WARMING TREND AFTER TUESDAY WITH SHOWERS ENDING WEDNESDAY AFTERNOON AS SYSTEM MOVES SLOWLY AWAY. HAVE EXTENDED WEATHER GRIDS THROUGH THE DAY WEDNESDAY OVER NORTHEAST ZONES. WEAK SYSTEM TO MOVE ACROSS NORTHERN PLAINS THURSDAY INTO FRIDAY. LIMITED MOISTURE WITH BEST DYNAMICS WELL NORTH. WARMING TREND INTO THE WEEKEND WITH DRY CONDITIONS AND WARM TEMPERATURES AS H5 RIDGE BUILDS IN. AVIATION... VFR CONDTIONS SHOULD PREVAIL THROUGH THE START OF THE EVENING WITH CLOUD HEIGHTS AOA 3500 FT...HOWEVER MVFR TO IFR CONDITIONS WILL BECOME MORE WIDESPREAD AS THE MAIN UPPER SYSTEM EMERGES FROM THE ROCKIES AND CONVECTION BECOMES MORE WIDESPREAD. CIGS MAY GO BELOW 1500FT WITH VSBY DOWN TO AROUND A MILE A TIMES IN THE HEAVIEST CONVECTION WHICH MAY CONTAIN LARGE HAIL AND DANGEROUS WIND GUSTS. OVERNIGHT INTO THE TUESDAY THE STRONGER CONVECTION SHOULD BE OUTSIDE THE TWEB ROUTES...BUT AS THE PRECIPITATION STRATIFIES LOW CLOUDS AND VSBYS WILL COVER MAJORITY OF THE ROUTES WITH LIFR/IFR CONDITIONS OVER MUCH OF WESTERN AND NORTH CENTRAL NEBRASKA WITH CIGS UNDER 1000FT AND VSBYS BELOW 3 MILES AND RAIN SHOWERS. HYDROLOGY... FFG NUMBERS OVER SOUTHWEST ZONES AROUND 2 INCHES IN THREE HOURS. GUIDANCE HAS SLIGHT RISK FOR VALUES EXCEDING FFG OVER MOST OF FORECAST AREA. HEAVIEST RAIN OVER NORTHWEST EXPECTED TO TRANSITION OVER SOUTHERN ZONES THROUGH THE DAY ON TUESDAY. HAVE MENTIONED MODERATE RAINFALL IN THE FORECAST. NOT TOO WORRIED ABOUT THE SANDHILLS. PWS AROUND 150% OF NORMAL WITH NUMBERS AROUND 0.60 IN THE COLUMN. MAIN CONCERN WILL BE SOUTHWEST ZONES. LBF WATCHES/WARNINGS/ADVISORIES...NONE. && .LBF WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Apr 23, 11:55 PM CDT, 2 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 1155 PM CDT MON APR 23 2007 NEZ004>010-022>029-035>038-056>059-069>071-094-250500- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 1155 PM CDT MON APR 23 2007 /1055 PM MDT MON APR 23 2007/ ...SEVERE STORMS AND HEAVY RAINFALL EXPECTED... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. A SEVERE THUNDERSTORM WATCH IS IN EFFECT THROUGH 6 AM CDT FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. A FLASH FLOOD WATCH IS ALSO IN EFFECT FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. THUNDERSTORMS...SOME SEVERE...WILL IMPACT THE REGION THROUGH THE OVERNIGHT HOURS. LARGE HAIL AND HEAVY RAINFALL ARE LIKELY. SOUTH OF HIGHWAY 23...ISOLATED TORNADOES ARE POSSIBLE...AS STORMS ACROSS EASTERN COLORADO AND SOUTHERN NEBRASKA CONTINUE TO EXHIBIT LOW LEVEL ROTATION....WITH REPORTS OF TORNADOES RECIEVED IN DUNDY COUNTY. THIS AREA WILL BE MONITORED THROUGH THE NEXT SEVERAL HOURS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. HEAVY RAINFALL IS LIKELY ACROSS MOST OF WESTERN AND NORTH CENTRAL NEBRASKA TUESDAY INTO WEDNESDAY MORNING. FLASH FLOOD WATCHES ARE IN EFFECT. SOME SEVERE STORMS ARE POSSIBLE ACROSS SOUTHERN PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE) JMC
In the hours before
Local storm report, Apr 24, 12:46 AM CDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1246 AM CDT TUE APR 24 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1245 AM HAIL 13 W IMPERIAL 40.52N 101.89W
04/24/2007 M1.00 INCH CHASE NE TRAINED SPOTTER
&&
JSPRINGEThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 23, 11:23 PM CDT | Flash Flood Watch | LBF | Arthur, Blaine, Boyd, Brown, Chase, Cherry and 20 more | 26 hr |
| Apr 23, 11:58 PM CDT | Tornado Warning | LBF | Chase | 32 min |
| Apr 24, 12:28 AM CDT | Severe Thunderstorm Warning | LBF | Chase | 62 min |
| Apr 24, 2:01 AM CDT | Severe Thunderstorm Warning | LBF | Frontier | 33 min |
| Apr 24, 3:40 AM CDT | Wind Advisory | LBF | Arthur, Chase, Custer, Deuel, Frontier, Garden and 6 more | 17 hr |
| Apr 24, 12:37 PM CDT | Flash Flood Warning | LBF | Custer | 3 hr |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.